Maryland, 2011Winter Weather in Maryland, March 6 to 7, 2011
March 6 to 7, 2011 · NWS LWX · 2 events in 2 counties and zones
Low pressure tracked up the Mid-Atlantic Coast spreading rain across most of Maryland on the 6th. As the low passed by to the east, colder air was drawn into the system causing rain to change to snow during the afternoon and evening hours over north-central and western Maryland.
Every event with a place to put it; 2 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Low pressure tracked up the Mid-Atlantic Coast spreading rain across most of Maryland on the 6th. As the low passed by to the east, colder air was drawn into the system causing rain to change to snow during the afternoon and evening hours over north-central and western Maryland. Snow ended early on the 7th. The heaviest snow amounts were over the higher elevations.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Baltimore/Washington wrote its last area forecast discussion before the first event at Mar 6, 3:56 AM EST, 7 hours 4 minutes earlier.
Area forecast discussion, Mar 6, 3:56 AM EST, 7 hours 4 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
356 AM EST SUN MAR 6 2011
.SYNOPSIS...
A STRONG COLD FRONT WILL SLOWLY CROSS THE REGION TODAY. AN AREA OF
LOW PRESSURE NEAR NORTHERN GEORGIA EARLY THIS MORNING WILL RIDE
ALONG THE FRONT...PASSING OVERHEAD EARLY THIS AFTERNOON. THE ENTIRE
STORM SYSTEM WILL PROGRESS TOWARD SOUTHERN NEW ENGLAND TONIGHT. HIGH
PRESSURE WILL BUILD BEHIND THE SYSTEM MONDAY INTO TUESDAY. ANOTHER
POTENT COLD FRONT MAY IMPACT THE AREA DURING THE SECOND HALF OF THE
WEEK.
&&
.NEAR TERM /THROUGH TONIGHT/...
A COLD FRONT IS APPROACHING THE WESTERNMOST APPALACHIANS EARLY THIS
MORNING...WHILE A SURFACE LOW PRESSURE CONTINUES TO DEVELOP ALONG IT
ACROSS THE SOUTHERN APPALACHIANS. AHEAD OF THE FRONT...INTERMITTENT
LIGHT RAIN HAS REACHED AREAS WEST OF THE BLUE RIDGE. DEEP LAYER
SOUTHERLY FLOW IS ADVECTING MOISTURE AND WARM AIR INTO THE REGION.
THIS HAS TRANSLATED INTO A MILD NIGHT ACROSS THE MID ATLANTIC...WITH
MOST AREAS REMAINING ABOVE 50F. DEWPOINTS THROUGH THE DAY WILL RISE
INTO THE 50S WITH PWAT VALUES EXCEEDING 1 INCH. THE 200-300 MILE
WIDE BAND OF LIGHT TO MODERATE RAIN ALONG AND AHEAD THE FRONT WILL
CROSS THE CWA TODAY. THE SURFACE COLD FRONT IS FORECAST TO REACH THE
POTOMAC HIGHLANDS LATER THIS MORNING...BUT SLOW IN FORWARD PROGRESS
DUE TO THE LOW PRESSURE MOVING NORTHWARD ALONG IT. MODEL GUIDANCE IS
CONVERGING ON A SOLUTION WHERE THE LOW TRACKS THROUGH THE CWA THIS
AFTERNOON AND EARLY EVENING...WITH THE FRONT PASSING THROUGH THE
SHENANDOAH VALLEY BY EARLY AFTERNOON AND URBAN CORRIDOR LATE
AFTERNOON/EARLY EVENING. SOME HEAVY RAIN IS EXPECTED CLOSER TO THIS
LOW PRESSURE...AND RAINFALL TOTALS OF 1-2 INCHES APPEAR PLAUSIBLE
THROUGHOUT THE CWA. LIMITED INSTABILITY ON THE SOUTHEAST SIDE OF THE
LOWS TRACK MAY BE SUFFICIENT TO INDUCE SOME CONVECTION...MAINLY EAST
OF I-95. IF RAINFALL RATES EXCEED 1.5 INCHES IN LESS THAN 6
HOURS...FLASH FLOODING COULD BECOME A CONCERN ACROSS THE URBAN
CORRIDOR. THIS MAGNITUDE OF RAINFALL IN SHORT DURATION APPEARS
UNLIKELY SO NO WATCH WARRANTED FOR THESE AREAS...THOUGH POTENTIAL
FLASH FLOODING CANT BE RULED OUT PARTICULARLY SHOWERS/THUNDERSTORMS
DEVELOP. ELSEWHERE...FLOOD WATCH CONTINUES ACROSS AREAS WEST OF BLUE
RIDGE...WHERE LESS RAINFALL APPEARS TO BE NEEDED TO CAUSE CREEKS AND
STREAMS TO RISE ABOVE BANKFUL...AND SUBSEQUENT RIVER FLOODING. SEE
HYDROLOGIC SECTION FOR MORE INFORMATION ON FLOODING POTENTIAL.
THIS EVENING...RAINFALL WILL QUICKLY END ACROSS MUCH OF THE AREA AS
700 MB DRY SLOT INVADES FROM THE SOUTHWEST BEHIND THE LOW PRESSURE.
STRONG COLD AIR ADVECTION WILL FORCE TEMPERATURES TO RAPIDLY
DROP...AND NW ZONES MAY SEE A MIX/CHANGE TO SNOW BEFORE
PRECIPITATION ENDS BY MIDNIGHT. ACCUMULATIONS OF UP TO 1 INCH ARE
PLAUSIBLE ACROSS THE POTOMAC HIGHLANDS LATE THIS EVENING. AFTER
MIDNIGHT...EXPECT CLEARING SKIES WITH MINIMA REACH MID 20S TO MID
30S BY SUNRISE MONDAY.
&&
.SHORT TERM /MONDAY THROUGH TUESDAY NIGHT/...
CWFA WL BE WELL WITHIN NWLY FLOW MON MRNG AS HIPRES BUILDS ACROSS
THE AREA. MOISTURE WITHIN COLUMN SCANT THRUT DAY...YIELDING FEW IF
ANY CLDS. BIGGEST CONCERN LIKELY WL BE THE WINDS...W/ MOMENTUM
TRANSFER SUGGESTING GUSTS SHOULD BE ABLE TO REACH 20 KT. POTENTIAL
WANES BY LATE IN THE DAY AS STRONG RDGG SFC-H8 CRESTS OHD. WNDS WL
THEN REMIAN LGT THRU TUE...VEERING EAST.
STILL A LTL RESIDUAL IMPACT OF NAM/GFS SPREAD REGARDING DEPARTING
LOW ON MON TEMPS. SINCE NAM STRONGER/SLOWER WITH THE LOW...IT ENDED
UP AS THE COOLER MODEL FOR MAXT. SIMILARLY...OPPOSITE EFFECT FM FAST
GFS. HV TAKEN A BLEND TO /HOPEFULLY/ DAMPEN THESE EXTREMES. MOS
MIN-T MON NGT AND MAXT TUE IN GENERAL AGREEMENT...AND ACCEPTED.
DUE TO SHARPNESS OF RDG W/ FAIRLY ZONAL FLOW ABV IT...GDNC
SUGGESTING BKN CIRRUS PSBL MON NGT. BASED ON CLDS EVIDENT ON IR STLT
OVR CENTRAL PLAINS ATTM /WHICH IS WHERE WE WILL BE SYNOPICALLY 24
HRS FROM NOW/...HV NO GOOD REASON TO DISCOUNT THAT. SO...WL GO W/ A
PT-MOCLDY SKY COVER MON NGT...AND PT-MOSUNNY TUE.
&&
.LONG TERM /WEDNESDAY THROUGH SATURDAY/...
ANOTHER STRONG LOW PRESSURE SYSTEM WILL BE DEVELOPING ACROSS THE
CNTRL PLAINS...MAKING AN ELY TREK INTO THE UPPER MIDWEST/OHIO VLY
TUE AND WED. EARLIER MED RANGE GUIDANCE DID NOT SHOW THIS SYSTEM
DEEPENING SO QUICKLY /WHICH MEANS THAT MOST OF THE SYSTEM'S ENERGY
WOULD BE GIVEN OFF WELL BEFORE REACHING THE EAST COAST/. LATEST
GFS/EURO DETERMINISTIC RUNS SHOW THE SYSTEM STRENGTHENING ON
APPROACH TO THE WRN GREAT LAKES REGION AND SLOWLY WEAKENING AND
BECOMING VERTICALLY STACKED AS IT MOVES THRU THE GREAT LAKES
REGION.
A STRONGER CLOSED UPPER LOW MEANS A BIT MORE VARIABILITY IS POSSIBLE
IN THE SYSTEM'S TRACK IN THE COMING DAYS. THU LOOKS LIKE ANOTHER
COLD FRONTAL PASSAGE W/ PERIODS OF RAIN DURING THE DAY...THEN OFF
THE COAST ON FRI.
&&
.AVIATION /09Z SUNDAY THROUGH THURSDAY/...
MVFR CEILINGS AND LIGHT RAIN HAVE REACHED MRB/CHO AS OF 8Z. THESE WILL
SPREAD EWD TO ALL TERMINALS BETWEEN 10-14Z. IFR CEILINGS WILL BE
NEXT...REACHING CHO/MRB BETWEEN 9-12Z AND OTHER TERMINALS BY 14Z
ALONG WITH MVFR VISIBILITY AS RAIN BECOMES MORE WIDESPREAD. AS
MODERATE TO LOCALLY HEAVY RAIN MOVES IN LATE MORNING THROUGH THE
AFTERNOON...PROLONGED PERIOD OF IFR VISIBILITY AND CEILINGS ARE
ANTICIPATED. AFTER 0Z...CONDITIONS SHOULD QUICKLY IMPROVE AS COLD
FRONT CROSSES THE REGION.
SOUTH WINDS OF 15-25 KTS WILL CONTINUE UNTIL THIS AFTERNOON AHEAD OF
THE COLD FRONT. A 2000 FT 40 KT JET WILL PERSIST...TRIGGERING LOW
LEVEL WIND SHEAR INCLUSION IN TAFS. FOLLOWING FRONTAL
PASSAGE...GUSTY NORTHWEST WINDS OF 15-25 KT...POSSIBLY HIGHER...CAN
BE EXPECTED THIS EVENING INTO THE OVERNIGHT.
VFR MON THRU TUE NGT. NW WNDS GUSTING ARND 20 KT MON...QUICKLY
RECEDING BY LATE IN THE DAY. LGT WNDS MON NGT-TUE NGT.
NEXT WX SYSTEM WL APPROACH WED...AND IMPACT TERMINALS WED NGT-THU.
FLGT RESTRICTIONS WL COME AT THAT TIME.
&&
.MARINE...
SOUTHERLY WINDS EXCEEDING SMALL CRAFT ADVISORY THRESHOLDS EARLY THIS
MORNING. WINDS SHOULD MAINTAIN INTENSITY IF NOT INCREASE FURTHER
THROUGH AFTERNOON AHEAD OF A COLD FRONT...AND ADVISORY CONTINUES
THROUGH TODAY. GALE FORCE GUSTS CANT BE RULED OUT THOUGH CONFIDENCE
IS LOW IN 40 KT LOW LEVEL JET PENETRATING SURFACE INVERSION. COLD
FRONT PASSES ACROSS THIS EVENING...WITH A WIND SHIFT TO THE
NORTHWEST. SMALL CRAFT ADVISORY PERSISTS THROUGH TONIGHT AS GUSTY
NORTHWEST WINDS LIKELY BEHIND THE FRONT.
MOMENTUM TRANSFER SUGGESTS 20-25 KT LKLY MON IN NW FLOW BHD STORM
SYSTEM. XPCT GRDL LESSENING OF WNDS AS HIPRES BLDS...BUT SCA CONDS
MAY LEAK INTO MON NGT FOR A PORTION OF THE WATERS-- MOST NOTABLY
MAIN CHANNEL OF THE BAY/LWR PTMC. STILL HV TIME TO POST EXTENSION AT
A LATER TIME...AND WL EXERCISE THAT OPTION GIVEN TIMING ISSUES PRIOR
TO THAT.
BLDG HIPRES WL BRING LGT WINDS TO THE WATERS TUE-TUE NGT. NEXT STORM
SYSTEM WILL APPROACH WED...AND AFFECT WATERS WED NGT-THU.
&&
.HYDROLOGY...
STILL REFINING CREST FCSTS BASED ON LTST QPF. LATEST GDNC SUGGESTS
FAIRVIEW ONLY SITE THAT MAY REACH MINOR FLOOD. MARTINSBURG...POINT
OF ROCKS AND LITTLE FALLS SHUD REACHING CAUTION. PORM2 CUD BE
CLOSE THO. CRESTS WL GNLY BE MON FOR THE TRIBS...ELY TUE FOR
MAINSTEM PTMC. THE LATER QPF TIMING RESPONSIBLE FOR THE DELAYED
RESPONSE. SINCE NO ACTION STAGE WL BE REACHING TIL TNGT...FCSTS
STILL BEING ADJUSTED DOWN...AND STEADY RAIN JUST BEGUN ONLY IN THE
HEADWATERS...WL REMAIN IN MONITOR MODE FOR THE RIVERS.
&&
.TIDES/COASTAL FLOODING...
WATER LVLS ATTM RUNNING AOB 1 FT ABV ASTRO NORMS. AS SLY WNDS
INCREASE THRU THE DAY...XPCT DEPARTURES TO CONT TO INCREASE AS WELL
TIL FROPA. CBOFS GDNC /BASED ON THE NAM/ SUGGESTS 2-3 FT DEPARTURES
PSBL FOR THE BAY BY LT TODAY. THING IS...NAM HAS CONSISTENTLY BEEN
THE SLOWEST FOR THIS SYSTEM/S EVOLUTION. WHILE TRENDS SUGGEST SLOWER
IS BETTER...SUSPECT THIS SOLN IS A LTL TOO SLOW.
BASED ON GOING TRENDS...DO NOT ANTICIPATE ANY ISSUES FOR THE SUN
MRNG TIDE CYCLE IN THE CHSPK BAY. HWVR...THE CONTD SLY FLOW AND
SUBSEQUENT INCREASED DEPARTURES WILL MAKE THE SUN PM TIDE THE MOST
SUSCEPTIBLE AREAWIDE...EVEN THO IT/LL BE THE LWR OF THE TWO
ASTRONOMICALLY. WATER LVLS ANOMOLIES OF 2 FT WUD RSLT IN MINOR
FLOODING FOR ANNAPOLIS AND BALTIMORE SUN EVE. IF A 1.5 FT ANOMOLY
MAKES IT INTO THE UPR PTMC BY MIDDAY SUN...THEN DC /SW WATERFRONT/
MAY HIT MINOR/ADVY LVL AS WELL FOR THE SUN PM TIDE AS WELL.
SURPRISINGLY...ALEXANDRIA AND GEORGETOWN BOTH CAME ABT 3/4 FT AWAY
FROM MINOR FLOOD W/ THE LAST TIDE /SAT EVE/. SO...ALL SIGNS SUGGEST
A CSTL FLOOD ADVY WL BE REQD THIS AFTN/TNGT. WL HOLD OFF ON ISSUING
IT ERLR FOR THE UPR PTMC...BUT WL BE MONITORING CLOSELY. IT/LL BE
-REAL- CLOSE THERE THIS MRNG.
ONCE CDFNT CROSSES AREA...WNDS WL SWING ARND TO THE NW...AIDING IN
PUSHING WATER BACK OUT OF THE ESTUARY. AGN...TIMING IS KEY. THE WND
SHIFT SHUD TAKE PLACE BY MIDNGT...IF NOT ERLR. THE MON MRNG HIGH
TIDE DOESNT REACH PT LOOKOUT TIL 230 AM. THUS...LVLS SHUD BE LOW
ENUF /DEPARTURES SMALL ENUF/ FOR THE MON MRNG CYCLE TO NOT BE AN
ISSUE. HWVR...CBOFS SUGGESTING OTRW. CONFIDENCE LOW ON THAT ATTM.
&&
.LWX WATCHES/WARNINGS/ADVISORIES...
DC...NONE.
MD...FLOOD WATCH FROM 7 AM EST THIS MORNING THROUGH THIS EVENING
FOR MDZ501-502.
FLOOD WATCH FROM 7 AM EST THIS MORNING THROUGH LATE TONIGHT
FOR MDZ003-004.
VA...FLOOD WATCH FROM 7 AM EST THIS MORNING THROUGH THIS EVENING
FOR VAZ025>031-503-504.
WV...FLOOD WATCH FROM 7 AM EST THIS MORNING THROUGH THIS EVENING
FOR WVZ050-055-501>506.
FLOOD WATCH FROM 7 AM EST THIS MORNING THROUGH LATE TONIGHT
FOR WVZ051>053.
MARINE...SMALL CRAFT ADVISORY UNTIL 6 PM EST MONDAY FOR ANZ530>543.
&&
SYNOPSIS...HTS
NEAR TERM...SBK
SHORT TERM...HTS
LONG TERM...GMS
AVIATION...SBK/HTS
MARINE...SBK/HTS
HYDROLOGY...HTS
TIDES/COASTAL FLOODING...HTSHazardous weather outlook, Mar 6, 9:23 AM EST, 1 hour 37 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
923 AM EST SUN MAR 6 2011
ANZ530>543-DCZ001-MDZ006-007-011-013-014-016>018-VAZ052>057-
071000-
CHESAPEAKE BAY NORTH OF POOLES ISLAND MD-
CHESAPEAKE BAY FROM POOLES ISLAND TO SANDY POINT MD-
CHESAPEAKE BAY FROM SANDY POINT TO NORTH BEACH MD-
CHESAPEAKE BAY FROM NORTH BEACH TO DRUM POINT MD-
CHESAPEAKE BAY FROM DRUM POINT MD TO SMITH POINT VA-
TIDAL POTOMAC FROM KEY BRIDGE TO INDIAN HEAD MD-
TIDAL POTOMAC FROM INDIAN HEAD TO COBB ISLAND MD-
TIDAL POTOMAC FROM COBB ISLAND MD TO SMITH POINT VA-
PATAPSCO RIVER INCLUDING BALTIMORE HARBOR-
CHESTER RIVER TO QUEENSTOWN MD-EASTERN BAY-
CHOPTANK RIVER TO CAMBRIDGE MD AND THE LITTLE CHOPTANK RIVER-
PATUXENT RIVER TO BROOMES ISLAND MD-
TANGIER SOUND AND THE INLAND WATERS SURROUNDING BLOODSWORTH
ISLAND-DISTRICT OF COLUMBIA-NORTHERN BALTIMORE-HARFORD-
SOUTHERN BALTIMORE-PRINCE GEORGES-ANNE ARUNDEL-CHARLES-ST. MARYS-
CALVERT-PRINCE WILLIAM/MANASSAS/MANASSAS PARK-FAIRFAX-
ARLINGTON/FALLS CHURCH/ALEXANDRIA-STAFFORD-SPOTSYLVANIA-
KING GEORGE-
923 AM EST SUN MAR 6 2011
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MARYLAND PORTION OF THE
CHESAPEAKE BAY...TIDAL POTOMAC RIVER...AND ADJACENT COUNTIES IN
CENTRAL MARYLAND AND NORTHERN VIRGINIA AS WELL AS THE DISTRICT OF
COLUMBIA.
.DAY ONE...TODAY AND TONIGHT
A FLOOD WATCH IS IN EFFECT FOR MUCH OF THE OUTLOOK AREA INCLUDING
THE IMMEDIATE WASHINGTON-BALTIMORE CORRIDOR. PLEASE REFER TO
TO THE FLOOD WATCH MESSAGE WBCFFALWX FOR FURTHER DETAILS.
A SMALL CRAFT ADVISORY IS IN EFFECT THROUGH TONIGHT FOR THE
MARYLAND CHESAPEAKE BAY AND TIDAL POTOMAC RIVER.
A COASTAL FLOOD ADVISORY IS IN EFFECT THIS AFTERNOON AND EVENING
FOR LOCATIONS ALONG THE WESTERN SHORE OF THE CHESAPEAKE BAY AND
ALONG THE TIDAL POTOMAC RIVER.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY
A SMALL CRAFT ADVISORY REMAINS IN EFFECT THROUGH MONDAY FOR THE
MARYLAND CHESAPEAKE BAY AND TIDAL POTOMAC RIVER. SMALL CRAFT
ADVISORIES MAY NEED TO BE EXTENDED INTO MONDAY NIGHT FOR A PORTION
OF THE WATERS.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE REQUIRED THROUGH TONIGHT.
MDZ003>005-009-010-501-502-VAZ025>031-036>040-042-050-051-501>504-
WVZ050>053-055-501>506-071000-
WASHINGTON-FREDERICK MD-CARROLL-MONTGOMERY-HOWARD-
EXTREME WESTERN ALLEGANY-CENTRAL AND EASTERN ALLEGANY-AUGUSTA-
ROCKINGHAM-SHENANDOAH-FREDERICK VA-PAGE-WARREN-CLARKE-NELSON-
ALBEMARLE-GREENE-MADISON-RAPPAHANNOCK-LOUDOUN-ORANGE-CULPEPER-
NORTHERN FAUQUIER-SOUTHERN FAUQUIER-WESTERN HIGHLAND-
EASTERN HIGHLAND-HAMPSHIRE-MORGAN-BERKELEY-JEFFERSON-HARDY-
WESTERN GRANT-EASTERN GRANT-WESTERN MINERAL-EASTERN MINERAL-
WESTERN PENDLETON-EASTERN PENDLETON-
923 AM EST SUN MAR 6 2011
THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN WEST VIRGINIA...
NORTHERN AND CENTRAL VIRGINIA...AND CENTRAL AND WESTERN MARYLAND
WITH THE EXCEPTION OF GARRETT COUNTY.
.DAY ONE...TODAY AND TONIGHT
MODERATE TO HEAVY RAIN IS EXPECTED ACROSS THE ENTIRE AREA TODAY.
HEAVY RAIN MAY CAUSE SMALL STREAMS AND CREEKS TO RISE OUT OF THEIR
BANKS DURING THIS TIME. A FLOOD WATCH CONTINUES FOR ALL COUNTIES
WEST OF THE BLUE RIDGE AS WELL AS FOR FREDERICK COUNTY MARYLAND.
THE COUNTIES OF THE NORTHERN POTOMAC WILL REMAIN IN A FLOOD WATCH
THROUGH TONIGHT. PLEASE REFER TO THE FLOOD WATCH MESSAGE WBCFFALWX
FOR FURTHER DETAILS.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY
A FEW POINTS ON THE UPPER POTOMAC RIVER AND ITS TRIBUTARIES MAY
EXPERIENCE MINOR FLOODING MONDAY AND TUESDAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE REQUIRED THROUGH TONIGHT. HOWEVER...
RAINFALL AND FLOODING REPORTS WOULD BE GREATLY APPRECIATED.
Winter Weather, Extreme Western Allegany
- When
- March 6, 11:00 AM EST to March 7, 1:00 AM EST
- Where
- Extreme Western Allegany forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 39.622, -78.699 (the zone’s center; the record gives no point)
Snowfall totaled up to 2.5 inches at Frostburg.
Winter Weather, Washington
- When
- March 6, 4:00 PM EST to March 7, 1:00 AM EST
- Where
- Washington forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 39.604, -77.814 (the zone’s center; the record gives no point)
Snowfall totaled up to 2.3 inches at Smithsburg.
- Winter Weather
- Snow, sleet or freezing rain below warning levels that still caused disruption, damage or casualties.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Winter Storm and Flooding in Vermont, March 6 to 7, 20111 death · $420,000 · 25 events
- Flooding in New Jersey, March 6 to 17, 2011$11 million · 5 events
- Flooding in Virginia, March 6 to 7, 2011$145,000 · 51 events
- Ice Storm and Heavy Snow in New Hampshire, March 6 to 7, 2011$718,000 · 5 events
- Tornadoes and Damaging Winds in North Carolina, March 6, 20111 injured · $113,000 · EF0 · 7 events
- Winter Storm and Flood in New York, March 6 to 7, 2011$95,000 · 10 events
- Flash Flooding and Flooding in North Carolina, March 6 to 8, 2011$70,000 · 11 events
- Flooding in New Hampshire, March 6 to 14, 2011$56,000 · 6 events
- Heavy Snow in New York, March 6, 2011$30,000 · 2 events
- Ice Storm and Winter Storm in New York, March 6 to 7, 201122 events
- Flood in New York, March 6 to 8, 2011$25,000 · 1 event
- Damaging Winds in Virginia, March 6, 2011$15,000 · 50 kt wind · 8 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 293323, 293324.